I've just started on a trial of Synthroid for borderline hypo. My TSH was 3.6, my frees were borderline low, & I had slightly elevated antibodies, TPO & globulin. My main complaint was shoulder/upper body muscle pain & stiffness, which my doc has said may be fibromyalgia.
I decided to gradually introduce the Synthroid as I am a poor metabolizer. The first 2 days I took 1/8 of the prescribed (50 mcg) tablet. I know, just a blip ... but I had 2 days better than any 2 in almost a yr. Energy & free muscles & hardly any pain. So I really plowed into some heavy housework.
The 3rd day I upped to 1/4 tablet (that would be 12.5 mcg of the total) ... I had inc. pain, but that may be do to "overdoing" the previous 2 days -- I had lost a lot of muscle mass the past yr.
But I also had trouble sleeping, which is rare for me. Could this be a result of the Synthroid? I was taking it in the a.m. Is it common to have sleeping issues while adjusting? Is that something that tends to go away, or is my body saying " this is too much" already?
I have to say that my sleep improved once on the synthroid and at the right levels. Most docs start out with a 25 mcg tabs - so starting off slow is a good thing. But you are using such small doses I really doubt you would be experiencing issues with it already. It takes around 4-6 weeks for it to show in your bloodwork. For me around 2 weeks into a new dosage will show any changes from that specific level. I do think you overdid yourself - so take it easy on your body while you are going through this adjustment and see what happens.
And yes - take your med immediately on rising and at least an hour prior to eating anything. But I think if you stay on ONE dose for 2 weeks - you can really tell it's benefits. Also - if you are concerned about the dosage - ask your doctor. You may want to start at 25mcg if you have trouble metabolizing medicines. And have your doctor check your levels at 6 weeks to see if your levels are back in range.
Wishing you the best!
I have severe sleep problems with my fibromyalgia, but did not notice any additional problems when I started synthroid at .50mcg. Nor have I noticed any additional problems with the increases, which I'm now at .112 mcg.
My previous doctor told me I would have to be on the same dose for 6 wks before being tested again.......in other words not to get tested until 6 wks after you are on your highest dose. She said if you take 1 grain for a week.....then go to 1 1/4 gr. for another wk.........then on to 1 1/2 for a wk.....you should wait 6 more wks to get tested or you wouldn't get a true "picture" since it takes about 6 weeks for it to level out in your system. Makes since to me, but then I'm no expert and my x-dr. may not be either.lol Maybe some of the other may reply with better logic.
I was sleeping horribly (about 4 or 5 hours per night of not restful sleep...it was a nightmarish time to say the least!) before I was diagnosed with hypo and it gradually improved as the meds went from .05 to .075 to .088 to .1.
I found that I sleep better if I take my T4 medicine just before I go to bed. I figure that my body doesn't run out of thyroid medicine over night and wake me up. I've been doing this for about 2 weeks now and can really tell the difference in sleeping. I don't even wake up to go to the bathroom any more, I just don't have the urge to go.
I was skeptical that this would work and am pleasantly surprised. I turn off the light and the next thing I know the alarm is going off. I haven't done that in years.
Thanks for mentioning that Diatron. I'm beginning to think I should do that too as my sleep still isn't what it was before my symptoms started (tho nothing like it was before I started synthroid!!) and that might be why I'm so tired and brain foggy during the day. I'm going to switch the estrogen and progesterone to the morning and try the synthroid at night for a while and see if that helps. You might just be an answer to my prayers Diatron!
Just a question....did you feel better(hypo-wise) during the day when you were sleeping better at night? I'm assuming that's a yes.